Alert archive / Kentucky / Wind Advisories in 2009

Wind Advisory 1, NWS Louisville, KY

December 8, 200917 counties in Kentucky; 9 counties in Indiana

NWS Louisville, KY issued this wind advisory at Dec 8, 2009, 3:00 PM CST for 17 counties in Kentucky; 9 counties in Indiana. It took effect at Dec 9, 2009, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 3:00 PM CST (21:00 UTC)
In effect from
Dec 9, 2009, 3:00 AM CST
Expired
Dec 9, 2009, 2:33 AM CST
In force
Issued by
NWS Louisville, KY
All 26 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Ohio County, KY, Simpson County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 082100
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EST TUE DEC 8 2009

...HIGH WINDS LIKELY ON WEDNESDAY ACROSS SOUTH-CENTRAL INDIANA
AND NORTHERN KENTUCKY...

.A STRONG AND DEEPENING LOW PRESSURE SYSTEM WILL PUSH A COLD
FRONT THROUGH THE REGION LATE TONIGHT. THIS WILL BRING STRONG
GRADIENT WINDS TO THE REGION ON THE BACK SIDE OF THE COLD FRONT
BEGINNING EARLY WEDNESDAY MORNING AND LASTING INTO THE AFTERNOON
HOURS.

INZ079-KYZ031>043-045>049-054>057-065>067-090500-
/O.UPG.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
/O.NEW.KLMK.HW.W.0002.091209T0900Z-091210T0000Z/
JEFFERSON IN-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...MADISON...LA GRANGE...BEDFORD...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
400 PM EST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 7PM EST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  8AM TO 2PM EST.

* SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN OF
  THE BLUEGRASS REGION OF KENTUCKY.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE
  SNAPPED...AND A FEW TREES AND POWERLINES COULD BE BLOWN DOWN IN
  THESE DANGEROUSLY HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KYZ064-075>078-081-082-090500-
/O.NEW.KLMK.HW.W.0002.091209T0900Z-091210T0000Z/
GREEN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...GREENSBURG...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
300 PM CST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 4AM CST AND WILL LAST UNTIL ROUGHLY 6PM CST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  7AM TO 1PM CST.

* SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN OF
  THE BLUEGRASS REGION OF KENTUCKY.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE
  SNAPPED...AND A FEW TREES AND POWERLINES COULD BE BLOWN DOWN IN
  THESE DANGEROUSLY HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ076>078-083-084-089>092-KYZ023>025-028>030-053-090500-
/O.UPG.KLMK.HW.A.0002.091209T0900Z-091209T2100Z/
/O.NEW.KLMK.WI.Y.0001.091209T0900Z-091210T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
HODGENVILLE
400 PM EST TUE DEC 8 2009 /300 PM CST TUE DEC 8 2009/

...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM EST
/6 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM
EST /6 PM CST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 7PM EST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  8AM TO 2PM EST.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS UP TO 45 MPH AT TIMES...ESPECIALLY IN ANY HIGHER TERRAIN
  AREAS.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE SNAPPED
  AND BLOWN DOWN IN THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

KYZ026-027-061>063-070>074-090500-
/O.NEW.KLMK.WI.Y.0001.091209T0900Z-091210T0000Z/
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW
300 PM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM
  AROUND 4AM CST AND WILL LAST UNTIL ROUGHLY 6PM CST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  7AM TO 1PM CST.

* SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS UP TO 45 MPH AT TIMES...ESPECIALLY IN ANY HIGHER TERRAIN
  AREAS.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON WEDNESDAY.
  IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF ROADWAYS. SOME
  LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE AND OTHER SUCH
  ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD ALSO BE SNAPPED
  AND BLOWN DOWN IN THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

AL
1 follow-up statement
000 
WWUS73 KLMK 090833
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 AM EST WED DEC 9 2009

...HIGH WINDS LIKELY TODAY ACROSS SOUTH-CENTRAL INDIANA AND
NORTHERN KENTUCKY...

.A STRONG AND DEEPENING LOW PRESSURE SYSTEM WILL PUSH A COLD
FRONT THROUGH THE REGION THIS MORNING. THIS WILL BRING STRONG
GRADIENT WINDS TO THE REGION ON THE BACK SIDE OF THE COLD FRONT
BEGINNING THIS MORNING AND LASTING INTO THE AFTERNOON HOURS.

INZ076>078-083-084-089>092-KYZ023>030-053-061>063-070>074-091645-
/O.UPG.KLMK.WI.Y.0001.091209T0900Z-091210T0000Z/
/O.EXB.KLMK.HW.W.0002.091209T0833Z-091210T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-LARUE KY-
BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW
333 AM EST WED DEC 9 2009 /233 AM CST WED DEC 9 2009/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* THE STRONGEST WINDS WILL BEGIN EARLY THIS MORNING FROM AROUND
  5AM EST AND WILL LAST UNTIL ROUGHLY 7PM EST WEDNESDAY
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING FROM
  8AM TO 2PM EST.

* SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...AS WELL AS WIND
  GUSTS UP TO 55 MPH AT TIMES...ESPECIALLY IN ANY HIGHER TERRAIN
  AREAS.

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE 
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON 
  WEDNESDAY. IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF 
  ROADWAYS. SOME LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE 
  AND OTHER SUCH ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD 
  ALSO BE SNAPPED AND BLOWN DOWN IN THESE HIGH WINDS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ079-KYZ031>043-045>049-054>057-064>067-075>078-081-082-091645-
/O.EXT.KLMK.HW.W.0002.091209T0833Z-091210T0000Z/
JEFFERSON IN-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MADISON...LA GRANGE...BEDFORD...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER...
RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
333 AM EST WED DEC 9 2009 /233 AM CST WED DEC 9 2009/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. 

* THE STRONGEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING FROM 
  AROUND 5AM EST AND WILL LAST UNTIL ROUGHLY 7PM EST WEDNESDAY 
  EVENING...WITH THE BEST CHANCE OCCURRING WEDNESDAY MORNING 
  FROM 8AM TO 2PM EST. 

* SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...AS WELL AS WIND 
  GUSTS OVER 55 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN 
  OF THE BLUEGRASS REGION OF KENTUCKY. 

* VEHICLES ON NORTH-TO-SOUTH ROADWAYS...ESPECIALLY HIGH PROFILE 
  VEHICLES...WILL HAVE EXTREME DIFFICULTY TRAVELING ON 
  WEDNESDAY. IT IS POSSIBLE VEHICLES COULD BE BLOWN OFF OF 
  ROADWAYS. SOME LOOSE ITEMS LIKE GARBAGE CANS...LAWN FURNITURE 
  AND OTHER SUCH ITEMS MAY BE BLOWN AWAY. SMALL BRANCHES COULD 
  ALSO BE SNAPPED... AND A FEW TREES AND POWERLINES COULD BE 
  BLOWN DOWN IN THESE DANGEROUSLY HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:06 PM CST, 54 minutes earlier.

Area forecast discussion, Dec 8, 2:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EST TUE DEC 8 2009

.SHORT TERM (TONIGHT - WEDNESDAY NIGHT)...

STRONG STORM SYSTEM HEADED OUR WAY WILL CAUSE:

-RAIN AND ISOLATED THUNDERSTORMS THROUGH TONIGHT
-PEA SIZE  HAIL THROUGH MIDNIGHT POSSIBLE WITH STORMS
-ISOLATED DAMAGING WIND THREAT MAINLY OVER THE SE CWA LATE TONIGHT
-WINDY BEHIND COLD FRONT WEDNESDAY (ESPECIALLY IN BLUEGRASS)
-FALLING TEMPS/ISOLATED SNOW SHOWERS WEDNESDAY AFTERNOON

THIS EVENING AND OVERNIGHT...

STRONG SFC LOW IS OVER FAR WRN KANSAS AT THE MOMENT AND QUICKLY
MOVING TOWARD THE GREAT LAKES. WARM FRONT AND MOISTURE WILL PUSH
NORTH FROM THE GULF STATES TO THE TN/KY BORDER BY ROUGHLY 8PM. AHEAD
OF THIS...FROM NOW THROUGH THEN...RAIN WITH EMBEDDED THUNDERSTORMS
WILL CONTINUE TO AFFECT THE AREA...WITH HEAVY SHOWERS AND STORMS
MAINLY BETWEEN 5 AND 8PM. WITH THE STRONGER SHOWERS AND STORMS (NOW
OVER AR/LA/MS/WRN TN)...THERE COULD BE SMALL PEA SIZE HAIL AND VERY
HEAVY RAINFALL. STORMS THAT TRAIN OVER THE SAME AREAS COULD CAUSE
RISES IN CREEKS AND MINOR URBAN FLOODING WITH RAINFALL TOTALS OVER
AN INCH. THROUGH 8PM...THE BEST CHANCE FOR THIS WILL BE OVER THE
WESTERN HALF OF THE CWA.

ONCE THE WARM FRONT PUSHES NORTHWARD ACROSS OUR CWA...WE MAY HAVE A
QUICK BREAK IN PRECIP BEFORE SHOWERS AND ISOLATED THUNDERSTORMS
ALONG THE COLD FRONT PUSH INTO OUR CWA. THIS WOULD BE IN THE FORM OF
A LINE OF LOW-TOPPED SHOWERS/POSSIBLY SUPERCELLS EVENTUALLY FORMING
A SQUALL LINE. THIS APPEARS TO BE FORMING IN CONVERGENCE AREA ACROSS
WRN AR/LA AT THE MOMENT. THE BEST WINDOW OF OPPORTUNITY FOR COLD
FRONTAL CONVECTION TO AFFECT OUR CWA WILL BE BETWEEN 10PM-4AM...A
LITTLE FASTER THAN WHAT MODELS INDICATE GIVEN WHAT IS OCCURRING NOW.
THE BEST CHANCE FOR THIS WILL BE OVER OUR SOUTHEASTERN/EASTERN
CWA...WHERE BUFKIT SOUNDINGS SHOW AMPLE ELEVATED INSTABILITY AND AN
80-KT LOW-LEVEL JET. THE NAM AND GFS SHOW A SMALL 1-3 HOUR WINDOW
OVER THE FAR SERN/ERN CWA (AS FAR NORTH AS LEX) WHERE EVEN A BIT OF
SFC CAPE MIXES DOWN TO THE GROUND. HOWEVER...AT THIS TIME...IT LOOKS
LIKE MOST OF THE DEEP MOISTURE AND COLD FRONT WILL BE PASSING
THROUGH OR JUST EAST OF THE AREA. HOWEVER...ISOLATED DAMAGING WINDS
STILL LOOKS LIKE A GOOD OPPORTUNITY MAINLY SOUTH AND EAST OF A
GLASGOW TO LEXINGTON LINE...THOUGH THIS COULD HAPPEN ANYWHERE. THERE
IS A FAR OUTSIDE CHANCE FOR A TORNADO IF AND ONLY IF SOME OF THE SFC
CAPE CAN BE REALIZED NEAR THE WARM FRONT JUST AHEAD OF THE COLD
FRONT...BUT THIS SEEMS LESS LIKELY THAN WITH YESTERDAYS MODEL RUNS.
IF THIS DOES OCCUR IT WOULD LIKELY OCCUR BETWEEN 2-5AM. IN ADDITION
TO THE ISLD DMG WIND THREAT...HEAVY RAINFALL WILL AGAIN OCCUR...THIS
TIME MAINLY OVER THE ERN HALF OF THE CWA. WIDESPREAD 1 INCH RAINFALL
AMOUNTS ARE LIKELY...WITH LOCALLY 2 OR HIGHER POSSIBLE ESPECIALLY
UNDER TRAINING THUNDERSTORMS. ISOLATED MINOR FLASH FLOODING COULD
OCCUR TONIGHT BECAUSE OF THIS.

COLD FRONT SHOULD BE ON WRN CWA DOORSTEP AROUND 2AM EST...FROM
LOUISVILLE TO GLASGOW AROUND 4AM EST...AND POSSIBLY EAST OF OUR CWA
AS EARLY AS 6AM EST...TAKING PRECIP WITH IT. JUST BEHIND THE
FRONT...GREAT MIXED LAYER WILL HELP MIX DOWN THE 60-80KT WINDS
LOCATED FROM 2-4KFT IN THE FORM OF 40 MPH WIND GUSTS BEFORE THE SUN
RISES POSSIBLY. OUR HIGHS TODAY WILL OCCUR JUST BEFORE MIDNIGHT WITH
OVERNIGHT LOWS (PRIOR TO 7AM) OCCURRING JUST BEFORE SUNRISE.

WEDNESDAY-WEDNESDAY NIGHT...

THE BIGGEST STORY WITH THIS SYSTEM WILL BE THE WINDS WEDNESDAY
MORNING. WIND GUSTS AS HIGH AS 45 MPH WILL OCCUR OVER MOST PLACES
RIGHT AT SUNRISE/COMMUTE TIME JUST BEHIND THE COLD FRONT. MODELS
SHOW OUR AREA POSSIBLY GETTING DRY SLOTTED FOR A FEW HOURS...WHICH
WOULD ALLOW SOME SUN TO HELP STEEPEN THE LOW-LEVEL MIXED LAYER AND
MIX DOWN EVEN HIGHER WINDS NEAR THE TOP OF THE MIXED LAYER. THE
HIGHEST WIND GUSTS WILL LIKELY OCCUR OVER THE WESTERN PORTION OF THE
CWA IN THE BLUEGRASS REGION AND HIGHER TERRAIN AREAS. SUSTAINED
WINDS EVERYWHERE WILL BE FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
GUSTS AS HIGH AS 55-60MPH WILL BE POSSIBLE FOR A BRIEF PERIOD OF
TIME WED MORNING MAINLY EAST OF A LINE FROM FRANKFORT TO
TOMPKINSVILLE...ESPECIALLY IN HIGHER TERRAIN. THUS A HIGH WIND
WARNING WILL BE ISSUED FOR THOSE AREAS AND WIND ADVISORY ELSEWHERE.
WITH SATURATED GROUNDS COMBINED WITH STRONG GRADIENT WINDS IN THE
MORNING...TREES AND POWERLINES COULD FALL IN THE STRONGEST WINDS
(50MPH+ GUSTS). BEST CHANCE FOR THIS IS OVER THE BLUEGRASS ALTHOUGH
THIS COMBINATION COULD TOPPLE A FEW TREES OR POWERLINES ANYWHERE
TOMORROW. DRIVING ON N-S ROADS WILL BE VERY TREACHEROUS
TOMORROW...ESPECIALLY IN THE MORNING FOR HIGH PROFILE VEHICLES.
SEMIS/TRAILERS WILL LIKELY GET PUSHED OFF OF ROADS OR PUSHED OVER IN
SPOTS.

BEHIND THE COLD FRONT...TEMPERATURES WILL DROP ALL DAY TOMORROW WITH
LIGHT SNOW SHOWERS MAINLY ACROSS THE NORTH ON BACK SIDE OF IT.
HOWEVER MOST OF THE MOISTURE WILL EXIT WITH THE FRONT...SO IT COULD
JUST BE IN THE FORM OF FLURRIES. HOWEVER FLURRIES WITH 40-50MPH+
WINDS WILL CREATE LOW VISIBILITIES. WEDNESDAY NIGHT...WINDS WILL
CONTINUE TO BE GUSTY BUT WILL FALL BELOW HIGH WIND WARNING/ADVISORY
CONDITIONS BY WED EVEN. GUSTY WINDS AND LOWS DROPPING INTO THE 20S
WILL CREATE WIND CHILLS CLOSE TO THE LOW TEENS/HIGH SINGLE DIGITS
LATE WEDNESDAY NIGHT.

.LONG TERM (THURSDAY - TUESDAY)...

FRIENDLY HIGH PRESSURE WILL KEEP US DRY AND CHILLY THURSDAY THROUGH
FRIDAY NIGHT. THEN SATURDAY A CONCENTRATED AREA OF GULF MOISTURE
WILL SURGE NORTHEAST ALONG A WEAK SURFACE TROF. THE GFS KEEPS MUCH
OF THE PRECIP SOUTH AND EAST OF OUR AREA. THIS IS DIFFERENT FROM THE
PREVIOUS MODEL RUN WHICH DISPLAYED A MUCH MORE WINTERY SCENARIO.
WILL ELIMINATE POPS OVER THE ENTIRE AREA FRIDAY NIGHT EXCEPT ALONG
THE IMMEDIATE TENNESSEE BORDER AND LOWER POPS A BIT ON SATURDAY AS
WELL. AT THIS TIME IT APPEARS THERE WILL BE A CHANCE OF LIGHT SNOW
OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY SATURDAY...WITH MAINLY
RAIN IN THE SOUTH. ANY PRECIPITATION WILL THEN TAPER OFF SATURDAY
NIGHT AS THE MOISTURE MOVES OFF TO THE EAST. HOWEVER SOUNDING PROGS
SUGGEST THE PRECIP MAY END AS A PERIOD OF MIXED SNOW AND SLEET IN
SOUTHERN INDIANA AND NORTHERN KENTUCKY...WHILE REMAINING PLAIN RAIN
IN THE SOUTH.

AFTER A BRIEF BREAK ON SUNDAY AND MUCH OF SUNDAY
NIGHT...PRECIPITATION CHANCES WILL RETURN MONDAY AND TUESDAY.
MODELS DIVERGE ON HOW MUCH AND WHAT TYPE OF PRECIP.  THE LATEST 12Z
GFS BRINGS AN OVERRUNNING PRECIP EVENT INTO OUR AREA WITH A SFC LOW
PASSING TO OUR SOUTH.  THIS WOULD ALLOW A DECENT WINTRY MIX OVER THE
AREA.  HOWEVER...THE 0Z ECMWF AND 0Z GFS HAVE A WEAK COLD FRONT
TRAVERSING THE REGION MONDAY AND MONDAY NIGHT. THIS WOULD JUST BE A
VERY LIGHT WINTRY MIX SITUATION. BECAUSE OF THE MODEL DIFFERENCES
WITH THIS NEXT SYSTEM...HAVE GONE WITH LOW CHANCE POPS FOR MON-TUES
NIGHT WITH RAIN CHANGING OVER TO A WINTRY MIX.

&&

.AVIATION (18Z TAF ISSUANCE)...

STRONG LOW PRESSURE SYSTEM ON THE LEE SIDE OF THE ROCKIES EARLY THIS
AFTERNOON WILL RACE EAST TONIGHT TOWARD CHICAGO.  A WARM FRONTAL
BOUNDARY ASSOCIATED WITH THIS SYSTEM SITS TO OUR SOUTH THIS
AFTERNOON WITH OVERRUNNING PRECIP OCCURING OVER THE TAF SITES.
EXPECT PRECIP TO CONTINUE THIS AFTERNOON WITH DECLINING CIGS AND
VSBYS INTO THE IFR/MVFR CATEGORIES.  THIS EVENING AROUND 0Z THE WARM
FRONT WILL LIFT NORTH ACROSS OUR AREA SWITCHING WINDS FROM E TO SE.
TAF SITES SHOULD SEE IFR CIGS AROUND THIS TIME WITH CONTINUED RAIN.

LATER THIS EVENING BETWEEN 1-7Z FOR BWG...2-8Z FOR SDF...AND 3-9Z
FOR LEX...CONVECTION SHOULD PEAK WITH ISLD THUNDERSTORMS...HEAVY
RAINFALL...AND POSSIBLY SOME STRONG WINDS MIXING DOWN INTO THE
30-40KT RANGE.  HAVE GONE CONSERVATIVE WITH THE WINDS DURING THIS
TIME FRAME FOR NOW.

COLD FRONTAL PASSAGE WILL OCCUR FROM 7-9Z SHIFTING WINDS TO THE SSW.
FROM ABOUT 8Z-11Z WE/LL GET DRY SLOTTED BEHIND THE COLD FRONT WITH
MAYBE ONLY A FEW STRAY SHOWERS OR NONE AT ALL. THE BIG CONCERN
DURING THE 6Z TO 13Z TIME FRAME WILL BE LLWS WITH WINDS AT 2 KFT IN
THE 45 TO 55 KT RANGE FROM 200 DEGREES.

CIGS AND VSBYS WILL SEE A MAJOR IMPROVEMENT TOWARD 11-13Z.
HOWEVER...THE STRONG UPPER LEVEL WINDS WILL BEGIN TO MIX DOWN.
WE/LL SFC WINDS FROM THE SW/W SUSTAINED 20-25KTS WITH GUSTS IN THE
30-40 KT RANGE WITH POTENTIALLY HIGHER GUSTS AT LEX TERMINAL THROUGH
MORNING AND EARLY AFTERNOON HOURS TOMORROW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM CST/
     WEDNESDAY FOR KYZ023>030-053-061>063-070>074.

     HIGH WIND WARNING FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM
     CST/ WEDNESDAY FOR KYZ031>043-045>049-054>057-064>067-
     075>078-081-082.

IN...WIND ADVISORY FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM CST/
     WEDNESDAY FOR INZ076>078-083-084-089>092.

     HIGH WIND WARNING FROM 4 AM TO 7 PM EST WEDNESDAY FOR INZ079.

&&

SHORT TERM........AL
LONG TERM.........13
AVIATION..........AML
Hazardous weather outlook, Dec 8, 11:06 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 PM EST TUE DEC 8 2009

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-091715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
1206 PM EST TUE DEC 8 2009 /1106 AM CST TUE DEC 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL CONTINUE TO OVERSPREAD THE REGION AS A STRONG STORM
SYSTEM HEADS OUR WAY. THE RAIN WILL BE HEAVY AT TIMES THIS
AFTERNOON AND TONIGHT...WITH A FEW THUNDERSTORMS BEING POSSIBLE
LATE THIS AFTERNOON THROUGH TONIGHT. GIVEN THE STRONG WINDS WITH
THIS SYSTEM...ISOLATED DAMAGING WINDS WILL BE POSSIBLE WITH ANY
HEAVY SHOWERS OR STORMS. THE BEST TIME FOR THESE HIGH WINDS WITH
THUNDERSTORMS WILL BE AFTER 2 AM EST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE WEATHER SYSTEMS COLD FRONT WILL SWEEP THROUGH THE REGION
WEDNESDAY MORNING BRINGING STRONG WINDS TO THE REGION IN ITS WAKE.
SUSTAINED SURFACE WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH
GUSTS OVER 50 MPH. A HIGH WIND WATCH IS THUS IN EFFECT FROM 4AM EST
TO 4PM EST WEDNESDAY. TEMPERATURES WILL QUICKLY FALL IN THE WAKE
OF THE FRONT AS WELL. SNOW SHOWERS ARE FORECAST TO DEVELOP DURING
THE AFTERNOON BUT LITTLE TO NO ACCUMULATIONS ARE EXPECTED.

A SECOND WEATHER SYSTEM IS FORECAST TO IMPACT THE AREA LATE FRIDAY
NIGHT AND DURING THE DAY ON SATURDAY. AT THIS TIME A WINTRY MIX OF
PRECIPITATION IS EXPECTED ON SATURDAY WHICH MAY NEGATIVELY IMPACT
TRAVEL ACROSS THE AREA. IF YOU HAVE PLANS FOR THE UPCOMING
WEEKEND...KEEP ABREAST OF THE LATEST FORECASTS THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED FOR STRONG AND POTENTIALLY DAMAGING
WINDS FROM SHOWERS AND THUNDERSTORMS TONIGHT...AND FROM GRADIENT
WINDS ON WEDNESDAY.

KYZ026-027-061>064-070>078-081-082-091715-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1106 AM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON WHERE
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...ESPECIALLY THIS
EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL ALSO BE
POSSIBLE WHICH WILL INCREASE RAINFALL RATES. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS SOUTH-CENTRAL
KENTUCKY...WITH LOCALLY HIGHER AMOUNTS FROM TRAINING
THUNDERSTORMS. ISOLATED MINOR FLOODING ISSUES MAY ARISE BECAUSE OF
THIS OVERNIGHT. IN ADDITION...ANY HEAVY SHOWERS OR ISOLATED
THUNDERSTORMS THIS EVENING AND OVERNIGHT COULD CAUSE ISOLATED
DAMAGING WINDS. AT THIS TIME...THE BEST TIME FOR HIGH WINDS WITH
THUNDERSTORMS WILL BE AFTER 1 AM CST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE WEATHER SYSTEMS COLD FRONT WILL SWEEP THROUGH THE REGION
WEDNESDAY MORNING BRINGING STRONG WINDS TO THE REGION IN ITS WAKE.
SUSTAINED SURFACE WINDS OF 20 TO 30 MPH WILL BE POSSIBLE WITH
GUSTS TO NEAR 50 MPH POSSIBLE. IN ADDITION TO THE
WINDS...TEMPERATURES WILL QUICKLY FALL DURING THE DAY ON
WEDNESDAY. SCATTERED SNOW SHOWERS WILL BE POSSIBLE ACROSS SOUTHERN
KENTUCKY...BUT NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.

A SECOND WEATHER SYSTEM IS FORECAST TO IMPACT THE AREA LATE FRIDAY
NIGHT AND DURING THE DAY ON SATURDAY. AT THIS TIME A WINTRY MIX OF
PRECIPITATION IS EXPECTED ON SATURDAY WHICH MAY NEGATIVELY IMPACT
TRAVEL ACROSS THE AREA. IF YOU HAVE PLANS FOR THE UPCOMING
WEEKEND...KEEP ABREAST OF THE LATEST FORECASTS THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED FOR STRONG AND POTENTIALLY DAMAGING
WINDS FROM SHOWERS AND THUNDERSTORMS TONIGHT...AND FROM GRADIENT
WINDS ON WEDNESDAY.

MJ/AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:00 PM CSTHigh Wind WarningLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more27 hr

Nearby

Wind Advisories in Kentucky, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.